MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS DIAGNOSTIC CATHETER; INTRAVASCULAR DIAGNOSTIC CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS DIAGNOSTIC CATHETER; INTRAVASCULAR DIAGNOSTIC CATHETER
Model Number 00884450109373
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleged that during a uterine artery embolization (uae) procedure, the catheter fractured within the patient's left internal iliac artery.The embolization procedure was aborted and catheter tip recovery was attempted with a vascular snare device via femoral artery access.The catheter tip fragmented again during this process and the endovascular removal was unsuccessful.The patient was referred for surgical removal.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.The root cause could not be determined.A search of the complaint database was performed, and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS DIAGNOSTIC CATHETER
Common Device Name
INTRAVASCULAR DIAGNOSTIC CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston, tx
MDR Report Key9735316
Report Number3010665433-2020-00004
Device Sequence Number19433398
Product Code DQO
UDI-Device Identifier00884450109373
UDI-Public00884450109373
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number00884450109373
Device Catalogue Number59038UAC
Device Lot NumberE1093818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date05/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient Weight75